when amiodarone fails

Thanks everyone for your replys. My husbands problem is not atrial but ventricular and he goes into V-fib. He has tried tikosen in the past without success. Plus a number of other rhythm drugs and none worked like amio. The problem now is, it is taking more and more amio to keep the V-fib under control. And as we all know amiodarone can be a dangerous drug...I have faith in his EP but I also know that we are getting close to the end of the drug list. He has another appointment on the 20th...hopefully we can get a answer that works without ruining his liver or lungs....


2 Comments

VF

by Katielou - 2009-01-12 05:01:30

Hi Cissie,

I too have VF, a very dangerous rhythm as you konw. I have Long QT Syndrome (SADS).

My condition causes me to go into VF, my heart beat reaches over 400 bpm which results in sudden cardiac arrest. I was diagnosed in 2004 and was fitted with an ICD. During the first six months I had two shocks and since then nothing. I tell you all this because I'm sure the medication I'm on is controlling my condition and perhaps it might be of interest to you. I am on bisoprolol for the VF and flecainide because I have AF also. I have been three years now without a shock. I find the bisoprolol makes me rather lethargic and I can fall asleep anywhere. Apart from that I don't seem to have any other side effects.

As I say, I don't know whether this will be any help to you as your husband has obviously been prescribed medication for his particular circumstance.

I hope you can find an answer to allay your concerns.

Good luck to you both.

Would love to hear how things go.

Lesley

Amiodarone

by ted - 2009-01-12 07:01:21

How much Amiodarone is he taking?

You know you're wired when...

You’re officially battery-operated.

Member Quotes

Life is finally better.